zbMATH — the first resource for mathematics

\(K\)-finite matrix elements of irreducible Harish-Chandra modules are hypergeometric functions. (English. Russian original) Zbl 1166.22009
Funct. Anal. Appl. 41, No. 4, 295-302 (2007); translation from Funkts. Anal. Prilozh. 41, No. 4, 60-69 (2007).
Let \(G\) be a linear real semisimple Lie group, with maximal compact subgroup \(K\). The main result of this paper concerns the \(K\)-finite matrix coefficients of minimal principal series representations of \(G\).
Let \(P=MAN\) be a minimal parabolic subgroup of \(G\), \(\tau\) an irreducible representation of the compact group \(M\), and \(\chi\) a character of the vector group \(A\). Recall that such a character \(\chi=\chi_s\) is given by a \(k\)-tuple \(s\) of complex numbers, where \(k\) is the dimension of \(A\). Write \(\pi=Ind_{P}^{G}(\tau\otimes\chi)\), a minimal principal series representation, and \(V\) the space of \(K\)-finite vectors. Denote the dual module \(V^{\circ}\). Let \(\sigma\) and \(\theta\) be \(K\)-types occurring in \(V\) and \(V^{\circ}\), respectively, and let \(v\in V_{\sigma}\), \(w \in V^{\circ}_{\theta}\), be elements of the corresponding \(K\)-isotypic subspaces. If \(\{,\}\) denotes the natural pairing between \(V\) and its dual, then we obtain a matrix coefficient \(\{\pi(g)v,w\}\).
Main Theorem: (a) Suppose \(\pi\) is irreducible. Then there exists a finite-dimensional representation \(\xi\) of \(G\) and a \(k\)-tuple \(t\in \mathbb C^k\) such that \(\{\pi(g)v,w\}\) can be written as a finite sum
\[ \{\pi(g)v,w\}=\sum_j h_j(g)\cdot p_jq_j\Psi_t(g). \] Here \(h_j\) is a finite linear combination of matrix coefficients for \(\xi\), \(p_j\) and \(q_j\) belong to the algebras of left and right \(G\)-invariant differential operators on \(G\), respectively, and \(\Psi_t\) is the spherical function on \(G\) corresponding to \(t\).
(b) If \(\pi\) is reducible, we have a similar finite expression
\[ \{\pi(g)v,w\}=\lim_{\varepsilon\to 0}\sum_j h_j(\varepsilon,g)\cdot p_j(\varepsilon) q_j(\varepsilon)\Psi_{t+\varepsilon t'}(g) \] with \(h_j(\varepsilon,g)\), \(p_j(\varepsilon)\) and \(q_j(\varepsilon)\) depending rationally on the parameter \(\varepsilon\).
Since every irreducible admissible representation of \(G\) can be realized as a constituent of a minimal principal series, we get an expression as in the second part of the theorem for every irreducible Harish-Chandra module of \(G\).
Consequently, \(K\)-finite matrix coefficients of HC modules are hypergeometric functions.
As an immediate corollary, one obtains that each domain \(G \subset \Omega \subset G_{\mathbb C}\) of holomorphy for all spherical functions is a domain of holomorphy for all \(K\)-finite matrix coefficients of irreducible Harish-Chandra modules of \(G\).
22E45 Representations of Lie and linear algebraic groups over real fields: analytic methods
33C80 Connections of hypergeometric functions with groups and algebras, and related topics
22E46 Semisimple Lie groups and their representations
Full Text: DOI arXiv
[1] D. N. Akhiezer and S. G. Gindikin, ”On Stein extensions of real Symmetrie spaces,” Math. Ann., 286:1–3 (1990), 1–12. · Zbl 0681.32022 · doi:10.1007/BF01453562
[2] F. A. Berezin and F. I. Karpelevič, ”Zonal spherical functions and Laplace operators on some Symmetrie spaces,” Dokl. Akad. Nauk SSSR (N.S.), 118 (1958), 9–12. · Zbl 0078.09203
[3] W. Casselman and Dr. Miličić, ”Asymptotic behavior of matrix coemcients of admissible representations,” Duke Math. J., 49:4 (1982), 869–930. · Zbl 0524.22014 · doi:10.1215/S0012-7094-82-04943-2
[4] I. M. Gelfand and M. A. Neumark, ”Unitary representations of classical groups,” Trudy Mat. Inst. Steklov., 36 (1950); German transl.:Unitare Darstellungen der klassischen Gruppen, Akademie-Verlag, Berlin, 1957. · Zbl 0061.25309
[5] R. Goodman, ”Holomorphic representations of nilpotent lie groups,” J. Funct. Anal., 31 (1979), 115–137. · Zbl 0416.22013 · doi:10.1016/0022-1236(79)90100-9
[6] G. I. Heckman and E. M. Opdam, ”Root Systems and hypergeometric functions. I,” Compositio Math, 64 (1987), 329–352. · Zbl 0656.17006
[7] G. Heckman and H. Schlichtkrull, Harmonie analysis and special functions on Symmetrie spaces, Academic Press, San Diego, 1994. · Zbl 0836.43001
[8] S. Helgason, Groups and geometric analysis. Integral geometry, invariant differential, Academic Press, 1984. · Zbl 0543.58001
[9] A. A. Kirillov, Elements of representation theory, Springer-Verlag, 1976. · Zbl 0342.22001
[10] A. Knapp, Representation Theory of Real Semisimple Groups, Princeton Univ. Press, Princeton, N.J., 1986. · Zbl 0604.22001
[11] B. Kostant, ”On the tensor product of a finite and an infinite dimensional representation,” J. Funct. Anal., 20:4 (1975), 257–285. · Zbl 0355.17010 · doi:10.1016/0022-1236(75)90035-X
[12] B. Krötz and R. J. Stanton, ”Holomorphic extensions of representations. II. Geometry and harmonic analysis,” Geom. Funct. Anal., 15:1 (2005), 190–245. · Zbl 1078.22009 · doi:10.1007/s00039-005-0504-0
[13] G. L. Litvinov, ”On completely reducible representations of complex and real Lie groups,” Funkts. Anal. Prilozhen., 3:4 (1969), 87–88; English transl.: Functional Anal. Appl., 3:4 (1969), 332-334. · Zbl 0211.43205
[14] E. Nelson, ”Analytic vectors,” Ann. of Math., 70 (1959), 572–615. · Zbl 0091.10704 · doi:10.2307/1970331
[15] Yu. A. Neretin, ”Holomorphic continuations of representations of the group of diffeomorphisms of the circle,” Mat. Sb., 180:5 (1989), 635–657, 720.
[16] Yu. A. Neretin, Categories of symmetries and infinite-dimensional groups, London Math. Soc. Monographs, vol. 16, Oxford University Press, 1996. · Zbl 0858.22001
[17] Yu. A. Neretin, Branchning Integrals and Casselman Phenomenon, http://xxx.arxiv.org/abs/0710.2627 .
[18] G. I. Ol’shanskii, ”Invariant cones in Lie algebras, Lie semigroups and holomorphic discrete series,” Punkts. Anal. Prilozhen., 15:4 (1981), 53–66; English transl.: Functional Anal. Appl., 15:4 (1981), 275–285. · Zbl 0484.32008 · doi:10.1007/BF01082379
[19] R. O. Wells, Jr. and J. A. Wolf, ”Poincare series and automorphic cohomology on flag domains,” Ann. of Math. (2), 105:3 (1977), 397–448. · Zbl 0448.32015 · doi:10.2307/1970918
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.